Alert archive / Virginia / Winter Storm Watches in 2011
Winter Storm Watch 2, NWS Blacksburg, VA
NWS Blacksburg, VA issued this winter storm watch at Jan 25, 2011, 4:25 AM EST for 25 counties in Virginia; Mercer County, Monroe County, Summers County, West Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Jan 26, 2011, 6:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 25, 2011, 4:25 AM EST (09:25 UTC)
- In effect from
- Jan 26, 2011, 6:00 AM EST
- Expired
- Jan 25, 2011, 3:31 PM EST
- In force
- Issued by
- NWS Blacksburg, VA
All 31 counties
Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Mercer County, WV, Monroe County, WV, Summers County, WV
The radar
The Roanoke radar (KFCX), 29 km from the middle of the area, began a volume at 09:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 9.4 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1309 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
295 WWUS41 KRNK 250925 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 425 AM EST TUE JAN 25 2011 ...HEAVY SNOWFALL WEDNESDAY INTO WEDNESDAY NIGHT... .STRENGTHENING LOW PRESSURE OVER EXTREME EASTERN NORTH CAROLINA WEDNESDAY WILL TRACK NORTHEAST ALONG THE MID ATLANTIC COAST WEDNESDAY NIGHT. THIS SYSTEM COMBINED WITH A STRONG UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST WILL RESULT IN A PERIOD OF MODERATE TO HEAVY SNOW ESPECIALLY WEDNESDAY AFTERNOON AND EVENING. NCZ001-002-018-VAZ007-009>020-WVZ042>045-251730- /O.NEW.KRNK.WS.A.0002.110126T1100Z-110127T1100Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...BLUEFIELD...HINTON...HIX...UNION...LEWISBURG... QUINWOOD...DUO...RAINELLE 425 AM EST TUE JAN 25 2011 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * HAZARD TYPES...HEAVY WET SNOW. * ACCUMULATIONS...4 TO 8 INCHES OF SNOW. * TIMING...RAIN OR A LIGHT WINTRY MIX WILL CHANGE TO SNOW BY MIDDAY WEDNESDAY AND CONTINUE INTO WEDNESDAY EVENING. * IMPACTS...DANGEROUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS. DOWNED TREES AND POWER LINES DUE TO THE HEAVY WET SNOW. * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ VAZ022>024-034-035-251730- /O.NEW.KRNK.WS.A.0002.110126T1700Z-110127T1100Z/ ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- INCLUDING THE CITIES OF...ROANOKE...SALEM...FINCASTLE... LEXINGTON...BUENA VISTA...BEDFORD...AMHERST 425 AM EST TUE JAN 25 2011 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * HAZARD TYPES...HEAVY WET SNOW. * ACCUMULATIONS...4 TO 6 INCHES OF SNOW. * TIMING...RAIN OR A LIGHT WINTRY MIX WILL CHANGE TO SNOW WEDNESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY NIGHT. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS. DOWNED TREES AND POWER LINES DUE TO THE HEAVY WET SNOW. * WINDS...NORTHWEST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH. * TEMPERATURES...IN THE LOWER 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
2 follow-up statements
515 WWUS41 KRNK 251614 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 1114 AM EST TUE JAN 25 2011 ...HEAVY SNOWFALL WEDNESDAY INTO WEDNESDAY NIGHT... .STRENGTHENING LOW PRESSURE OVER EXTREME EASTERN NORTH CAROLINA WEDNESDAY WILL TRACK NORTHEAST ALONG THE MID ATLANTIC COAST WEDNESDAY NIGHT. THIS SYSTEM COMBINED WITH A STRONG UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST WILL RESULT IN A PERIOD OF MODERATE TO HEAVY SNOW ESPECIALLY WEDNESDAY AFTERNOON AND EVENING. NCZ001-002-018-VAZ007-009>020-WVZ042>045-260015- /O.CON.KRNK.WS.A.0002.110126T1100Z-110127T1100Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...BLUEFIELD...HINTON...HIX...UNION...LEWISBURG... QUINWOOD...DUO...RAINELLE 1114 AM EST TUE JAN 25 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT. * HAZARD TYPES...HEAVY WET SNOW. * ACCUMULATIONS...4 TO 8 INCHES OF SNOW. * TIMING...RAIN OR A LIGHT WINTRY MIX WILL CHANGE TO SNOW BY MID DAY WEDNESDAY AND CONTINUE INTO WEDNESDAY EVENING. * IMPACTS...DANGEROUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS. DOWNED TREES AND POWER LINES POSSIBLE DUE TO THE HEAVY WET SNOW. * WINDS...NORTHWEST INCREASING TO 10 TO 15 MPH WITH GUSTS UP TO 30 MPH WEDNESDAY EVENING. * TEMPERATURES...IN THE LOWER 30S WEDNESDAY...DROPPING INTO THE 20S WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ VAZ022>024-034-035-260015- /O.CON.KRNK.WS.A.0002.110126T1700Z-110127T1100Z/ ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- INCLUDING THE CITIES OF...ROANOKE...SALEM...FINCASTLE... LEXINGTON...BUENA VISTA...BEDFORD...AMHERST 1114 AM EST TUE JAN 25 2011 ...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * HAZARD TYPES...HEAVY WET SNOW. * ACCUMULATIONS...4 TO 6 INCHES OF SNOW. * TIMING...RAIN OR A LIGHT WINTRY MIX WILL CHANGE TO SNOW WEDNESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY NIGHT. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS. DOWNED TREES AND POWER LINES DUE TO THE HEAVY WET SNOW. * WINDS...NORTHWEST INCREASING TO 10 TO 15 MPH WITH GUSTS UP TO 25 MPH WEDNESDAY NIGHT. * TEMPERATURES...IN THE LOWER TO MID 30S DURING THE DAY...DROPPING INTO THE UPPER 20S WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
032 WWUS41 KRNK 252031 WSWRNK URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BLACKSBURG VA 331 PM EST TUE JAN 25 2011 ...HEAVY SNOWFALL WEDNESDAY INTO WEDNESDAY NIGHT... .A STRONG LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL GULF COAST INTO EASTERN NORTH CAROLINA ON WEDNESDAY MORNING AND AFTERNOON. SIGNIFICANT COLD AIR ALOFT...COMBINED WITH SIGNIFICANT MOISTURE FROM THE GULF OF MEXICO WILL RESULT IN HEAVY SNOW...AS WELL AS PERIODS OF SLEET AND FREEZING RAIN BEGINNING EARLY WEDNESDAY MORNING...AND LASTING THROUGH WEDNESDAY EVENING. NCZ001-002-018-VAZ007-009>020-WVZ042>045-260445- /O.UPG.KRNK.WS.A.0002.110126T1100Z-110127T1100Z/ /O.NEW.KRNK.WS.W.0004.110126T0900Z-110127T0500Z/ ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH- MERCER-SUMMERS-MONROE-GREENBRIER- INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE... TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...RADFORD... PULASKI...BLACKSBURG...INDEPENDENCE...WHITETOP...TROUTDALE... VOLNEY...GALAX...FLOYD...NEW CASTLE...CLIFTON FORGE...COVINGTON... HOT SPRINGS...BLUEFIELD...HINTON...HIX...UNION...LEWISBURG... QUINWOOD...DUO...RAINELLE 331 PM EST TUE JAN 25 2011 ...WINTER STORM WARNING IN EFFECT FROM 4 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...SLEET AND AREAS OF FREEZING RAIN... WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT. THE WINTER STORM WATCH HAS BEEN UPGRADED TO A WARNING. * HAZARD TYPES...PROLONGED HEAVY WET SNOW IS EXPECTED. * ACCUMULATIONS...4 TO 8 INCHES OF SNOW ARE EXPECTED. * TIMING...RAIN OR A LIGHT WINTRY MIX WILL CHANGE TO SNOW BY MID DAY WEDNESDAY AND CONTINUE INTO WEDNESDAY EVENING. * IMPACTS...DANGEROUS TRAVEL CONDITIONS DUE TO SNOW COVERED ROADS ARE EXPECTED. DOWNED TREES AND POWER LINES ARE POSSIBLE DUE TO THE HEAVY WET SNOW. * WINDS...NORTHWEST WINDS...WITH SPEEDS INCREASING TO 10 TO 15 MPH AND GUSTS UP TO 30 MPH...ARE EXPECTED WEDNESDAY EVENING. * TEMPERATURES...FORECAST TO BE IN THE LOWER 30S WEDNESDAY...WILL DROP INTO THE 20S WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ VAZ022>024-260445- /O.UPG.KRNK.WS.A.0002.110126T1700Z-110127T1100Z/ /O.NEW.KRNK.WS.W.0004.110126T0900Z-110127T0500Z/ ROANOKE-BOTETOURT-ROCKBRIDGE- INCLUDING THE CITIES OF...ROANOKE...SALEM...FINCASTLE... LEXINGTON...BUENA VISTA 331 PM EST TUE JAN 25 2011 ...WINTER STORM WARNING IN EFFECT FROM 4 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...SLEET AND AREAS OF FREEZING RAIN... WHICH IS IN EFFECT FROM 4 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT. THE WINTER STORM WATCH HAS BEEN UPGRADED TO A WARNING. * HAZARD TYPES...PROLONGED HEAVY WET SNOW IS EXPECTED. * ACCUMULATIONS...4 TO 6 INCHES OF SNOW IS EXPECTED. * TIMING...RAIN OR A LIGHT WINTRY MIX WILL CHANGE TO SNOW WEDNESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY NIGHT. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW COVERED ROADS. DOWNED TREES AND POWER LINES ARE POSSIBLE DUE TO THE HEAVY WET SNOW. * WINDS...NORTHWEST WINDS...INCREASING TO 10 TO 15 MPH WITH GUSTS UP TO 25 MPH...ARE EXPECTED WEDNESDAY NIGHT. * TEMPERATURES...FORECAST TO BE IN THE LOWER TO MID 30S DURING THE DAY...WILL FALL INTO THE UPPER 20S WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ VAZ034-035-260445- /O.UPG.KRNK.WS.A.0002.110126T1700Z-110127T1100Z/ /O.NEW.KRNK.WS.W.0004.110126T1400Z-110127T0500Z/ BEDFORD-AMHERST- INCLUDING THE CITIES OF...BEDFORD...AMHERST 331 PM EST TUE JAN 25 2011 ...WINTER STORM WARNING IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...SLEET AND AREAS OF FREEZING RAIN... WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT. THE WINTER STORM WATCH HAS BEEN UPGRADED TO A WARNING. * HAZARD TYPES...PROLONGED HEAVY WET SNOW IS EXPECTED. * ACCUMULATIONS...4 TO 6 INCHES OF SNOW IS EXPECTED. * TIMING...RAIN OR A LIGHT WINTRY MIX WILL CHANGE TO SNOW WEDNESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY NIGHT. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW COVERED ROADS. DOWNED TREES AND POWER LINES ARE POSSIBLE DUE TO THE HEAVY WET SNOW. * WINDS...NORTHWEST WINDS...INCREASING TO 10 TO 15 MPH WITH GUSTS UP TO 25 MPH...ARE EXPECTED WEDNESDAY NIGHT. * TEMPERATURES...FORECAST TO BE IN THE LOWER TO MID 30S DURING THE DAY...WILL FALL INTO THE UPPER 20S WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ VAZ033-045>047-260445- /O.NEW.KRNK.WS.W.0004.110126T1400Z-110127T0500Z/ FRANKLIN-CAMPBELL-APPOMATTOX-BUCKINGHAM- INCLUDING THE CITIES OF...ROCKY MOUNT...LYNCHBURG...APPOMATTOX 331 PM EST TUE JAN 25 2011 ...WINTER STORM WARNING IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...SLEET AND AREAS OF FREEZING RAIN... WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT. * HAZARD TYPES...PROLONGED HEAVY WET SNOW IS EXPECTED. * ACCUMULATIONS...3 TO 5 INCHES OF SNOW IS EXPECTED. * TIMING...RAIN OR A LIGHT WINTRY MIX WILL CHANGE TO SNOW WEDNESDAY AFTERNOON AND CONTINUE INTO WEDNESDAY NIGHT. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED DUE TO SNOW COVERED ROADS. DOWNED TREES AND POWER LINES ARE POSSIBLE DUE TO THE HEAVY WET SNOW. * WINDS...NORTHWEST WINDS...INCREASING TO 10 TO 15 MPH WITH GUSTS UP TO 25 MPH...ARE EXPECTED WEDNESDAY NIGHT. * TEMPERATURES...FORECAST TO BE IN THE LOWER TO MID 30S DURING THE DAY...WILL FALL INTO THE UPPER 20S WEDNESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ NCZ003-019-VAZ032-043-044-058-059-260445- /O.NEW.KRNK.WW.Y.0005.110126T1400Z-110127T0500Z/ SURRY-WILKES-PATRICK-HENRY-PITTSYLVANIA-HALIFAX-CHARLOTTE- INCLUDING THE CITIES OF...DOBSON...WILKESBORO...STUART... MARTINSVILLE...DANVILLE...SOUTH BOSTON...KEYSVILLE 331 PM EST TUE JAN 25 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WINTER WEATHER ADVISORY FOR PERIODS OF HEAVY SNOW...SLEET AND AREAS OF FREEZING RAIN...WHICH IS IN EFFECT FROM 9 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT. * ACCUMULATIONS...UP TO AN INCH OF SNOW IS EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. ICE ACCRETION IS ALSO POSSIBLE ALONG THE SLOPES OF THE BLUE RIDGE MOUNTAINS. * TIMING...9 AM WEDNESDAY TO MIDNIGHT EST WEDNESDAY NIGHT. * IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE POSSIBLE DUE TO SNOW COVERED ROADS. BRIDGES AND OVERPASSES MAY ALSO BECOME VERY SLIPPERY DUE TO ICING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ 16
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this winter storm watch went out at Jan 25, 4:23 AM EST, 2 minutes earlier.
Area forecast discussion, Jan 25, 4:23 AM EST, 2 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BLACKSBURG VA
423 AM EST TUE JAN 25 2011
.SYNOPSIS...
HIGH PRESSURE SHIFTS NORTHEAST OF THE AREA TODAY. LOW PRESSURE
ALONG THE GULF GULF COAST WILL INTENSIFY AND THEN REDEVELOP ALONG
THE EAST COAST TONIGHT INTO WEDNESDAY NIGHT...AND WILL BE
ACCOMPANIED BY A WIDESPREAD AREA OF WINTRY PRECIPITATION.
&&
.NEAR TERM /THROUGH TONIGHT/...
COMPLICATED FORECAST CONTINUES OVER THE NEXT 24 HOURS AS HIGH PRES
TO THE NORTH GRADUALLY WEAKENS AND DEEPER MOISTURE TO THE SOUTH
SPREADS NE REACHING SOUTHERN AREAS OF THE CWA LATER TODAY. MODELS
HAVE TRENDED A BIT SLOWER IN HOLDING THE WEAK WEDGE IN LONGER THRU
LATER TODAY WHICH IN TURN HELPS SPLIT THE BEST LIFT TOWARD THE
DEVELOPING COASTAL FRONT BY THIS EVENING. HOWEVER APPEARS DEVELOPING
SE FLOW AHEAD OF THE GULF COAST LOW AND WEAK ISENT LIFT SHOULD BE
ENOUGH TO SPREAD SOME LIGHT PRECIP NORTH INTO SOUTHERN AREAS LATE
THIS AFTERNOON WHERE WILL BUMP POPS TO HIGH CHANCE LATE WITH SLIGHT
POPS BASICALLY SOUTH OF HIWAY 460. GIVEN 85H WARMING AHEAD OF THE
INIT PRIMARY WAVE TO THE SOUTH...AND LOW LEVEL WEAK WARM ADVECTION
EXPECTING MOST PTYPE TO BE MAINLY LIQUID TODAY...WITH PERHAPS SOME
WET SNOW MIXED IN LATE ACROSS THE HIGHER ELEVATIONS OVER THE SW.
HIGH TEMPS REMAIN TRICKY WITH WARMING UNDER THE CLOUD CANOPY AND
COLD VALLEY TEMPS TO INIT. MAV LOOKS WAY TOO WARM UNLESS MORE BREAKS
DEVELOP SO LEANED TOWARD THE COLDER NAM AT THIS POINT.
INITIAL WAVE SHOULD BEGIN TO TRANSFER TO A NEW COASTAL LOW ALONG THE
S CAROLINA COAST LATE TONIGHT AHEAD OF STRONG UPPER LEVEL ENERGY
SWINGING THRU THE LOWER TN VALLEY. LOOKS LIKE WILL CONTINUE TO BE AN
ONGOING SWATH OF LIGHT PRECIP BETWEEN THE TWO WITH MOST LIFT LIKELY
STUCK CLOSER TO THE COAST WITH THE WAVE/COASTAL FRONT. MOST GUIDANCE
GIVING AROUND A TENTH OR LESS QPF OVERNIGHT BUT QUITE IFFY IN
REGARDS TO PTYPE AND WHETHER OR NOT SOME OF THIS ENDS UP BEING
DRIZZLE LATE. FORECAST SOUNDINGS AGAIN SHOW A MIXED BAG ESPCLY BLUE
RIDGE AND POINTS NW WITH POTENTIAL RAIN TO LGT SNOW OR SLEET MIX IF
THE COLUMN CAN COOL ENOUGH FROM A RATHER MILD AFTERNOON. ALSO
EASTERLY FLOW DEVELOPS ALONG THE BLUE RIDGE AFTER MIDNIGHT WHICH
COULD COOL SURFACE TEMPS CLOSE TO IF NOT A BIT BELOW FREEZING. ALSO
DEEPER WESTERN VALLEYS OF CONCERN ESPCLY IF THERE IS A PERIOD OF
SNOW/SLEET TO HELP COOL THE BOUNDARY LAYER AT THE ONSET. THUS GIVEN
THE POSSIBILITY FOR PERIODS OF VERY LIGHT FREEZING RAIN...ADDED A
BIT OF ICING ALTHO QUITE IFFY WITH DEWPOINTS QUICKLY RISING AND LESS
EVAPO COOLING POTENTIAL. ALL IN ALL APPEARS TOTALS WILL BE LIGHT
WITH SOME LIGHT ACCUMULATION OF SNOW...AROUND AN INCH OR LESS
NORTH...A COATING POSSIBLE ELSW WEST...WITH SOME SLEET THROWN IN AT
TIMES AND SPOTTY LIGHT ICING. COULD BE ENOUGH FOR AN ADVISORY BUT
GIVEN TRENDS AND LOW CONFIDENCE IN SEEING TEMPS FALL OR STAY BELOW
FREEZING FOR TOO LONG WONT ISSUE AHEAD OF THE WATCH FOR MOST OF THE
MOUNTAINS STARTING EARLY WED. LOOKS LIKE AREAS ACROSS THE EAST
MAINLY SOUTH OF LYH WILL SEE MOSTLY -RA WITH POCKETS OF SLEET
POSSIBLE CLOSER TO THE BLUE RIDGE LATE. OTRW MAINLY LIKELY TO CAT
POPS FOR LOW QPF AMOUNTS. TRIMMED LOWS BACK CLOSER TO THE MET MOS AS
APPEARS THE MAV JUST TOO COLD GIVEN WARM ADVECTION AND LIGHT PRECIP.
&&
.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
MODELS GENERALLY IN FAIRLY GOOD AGREEMENT REGARDING TRACK OF COMPLEX
SFC LOW WITH ONE PIECE INTO CENTRAL CAROLINAS BY 12Z WED AND THEN
SHIFTING TO MAIN COASTAL LOW NEAR VA/NC BORDER BY EARLY AFT WED.
THEN GOOD DEFORMATION ZONE ALOFT MOVES ACROSS MAINLY WRN PORTION OF
FCST AREA FROM MIDDAY...SHIFTING NORTHEAST ACROSS PIEDMONT NORTH OF
US 460 BY EVENING. PRECIP FIRST HAVE OF DAY WED SHOULD REMAIN QUITE
LIGHT GIVEN SHALLOW MSTR AS DEVELOPING LOW ALONG COASTAL FRONT TAKES
THE DEEPER MSTR...BUT AS MOISTURE AND VERTICAL MOTION DEEPEN UNDER
BEST DEFORMATION AXIS AND ASSOC LAYER OF SYMMETRIC OR EVEN
CONDITIONAL INSTABILITY...WHICH MODELS NOW SUGGEST SHOULD TRACK JUST
TO THE WEST OF THE BLUE RIDGE FROM NE TN AND INTO SW VA...THEN UP
SPINE OF APPALACHIANS AND SHIFTING NORTHEAST BLUE RDG SOMEWHERE NEAR
OR JUST NORTH OF ROA/LYH...THIS WILL BRING HEAVIER PRECIP RATES AND
COLUMN COOLING RESULTING IN WET SNOW HEAVY AT TIMES. 00Z NAM AND NEW
ECMWF A LITTLE SLOWER THAN 00Z GFS...AND BLENDED TOWARD THIS
SLIGHTLY SLOWER IDEA...BUT OTHERWISE NOT REALLY BIG DIFFERENCES IN
THE MODELS. SOME SMALL SHIFTS STILL POSSIBLE IN EXACT TRACK OF THIS
ZONE OF DEEPEST LIFT AND THUS MAX ZONE OF SNOWFALL....BUT NOT LIKELY
ENOUGH TO MOVE NORTH OF OR SOUTH OF FCST AREA. SFC TEMPS STILL A BIG
QSTN GIVEN THEY WILL BE HOVERING A LITTLE ABOVE FREEZING MANY AREAS
DURING THE FIRST PART OF THE DAY WED...WHICH COULD LIMIT OVERALL
SNOW ACCUMS WITH HEAVIEST PRECIP ARRIVING MIDDAY TO AFTERNOON...SO
ONLY WHERE THE RATES ARE THE HIGHEST...MAYBE MESOSCALE BANDS OF
SNOW...WILL BEST ACCUMULATIONS TAKE PLACE. THUS NAILING DOWN AMOUNTS
AND LOCATIONS STILL TRICKY. GUIDANCE QPF OF AROUND ON INCH LIQUID
EQUIV OVERALL SUGGESTS EASILY WARNING CRITERIA SNOW IF IT ALL FELL
AS SNOW AND STUCK...BUT WITH AN INITIAL MIX OF SOME RAIN AND
SLEET...EVEN IN MTNS...THEN THE ISSUE OF SOME INITIAL SFC MELTING
UNTIL IT REALLY GETS GOING...USED SNOW-LIQUID RATIOS OF 6:1 TO 8:1
FOR MUCH OF THE EVENT...THEN 10:1 LATE AT HIGHER ELEVATIONS AND EVEN
20:1 IN MTNS BY WED NIGHT AS SYSTEM PULLS OUT...COLDER AIR ARRIVES
AND UPSLOPE SNOW SHOWERS BEGIN. RESULTANT SNOW FCST AT THIS POINT IS
LEANING TOWARD WHAT COULD BE HIGHER END OF POSSIBLE RANGE...WITH
GENERAL 4-8" AMOUNTS WEST OF BLUE RIDGE...AND AREAS OF 3-6"
FOOTHILLS AND PIEDMONT NORTH OF U.S. 460. SO GOING WITH WINTER STORM
WATCH...BEGINNING 6AM WED IN WEST...AND NOON FROM ROA THRU
SHENANDOAH VALLEY AND INTO AMHERST AND BEDFORD. LYH ON EDGE OF
CRITERIA AT THIS POINT.
WHETHER OR NOT SOME SIGNIFICANT ACCUMS CAN OCCUR IN THE FOOTHILLS
AND PIEDMONT A LITTLE FARTHER SOUTH AND EVEN AS FAR EAST AS
BUCKINGHAM...MAY DEPEND ON IF COLD AIR CAN PULL IN FROM NORTH BEFORE
BEST LIFT HEADS TO THE NORTHEAST OF AREA WED EVENING. MAY AHVE TO
CONSIDER ADDING SOME AREAS TO WATCH OR POTENTIAL WARNINGS A LITTLE
FARTHER EAST. GRADIENT IN WARNING CRITERIA SNOW AMOUNTS AND VERY
LITTLE IF ANY ACCUM WILL BE TIGHT...AND THOSE JUST OUTSIDE OF
CURRENT WATCH STILL NEED TO BE PREPARED FOR POSSIBLE SIGNIFICANT
SNOW ACCUMS LATE WED.
UPSLOPE SNOW SHOWERS CONTINUE IN FAVORED WRN SLOPES THROUGH THURSDAY
BUT TAPERING OFF MORE QUICKLY THAN MANY RECENT EVENTS AS GRADIENT
WINDS SLACKEN OFF AS SFC LOW MOVES RAPIDLY OFF NEW ENGLAND COAST
THURSDAY. ONLY LOOKING AT A COUPLE INCHES ADDITIONAL ACCUM THROUGH
THE DAY THURS AND ONLY WEAK COLD AIR ADVECTION. A WEAK CLIPPER
SYSTEM IS EXPECTED TO TRACK TO THE NORTH OF THE REGION ON
FRIDAY...BRINGING A BRIEF RETURN TO COLD ADV AND SNOW SHOWERS TO THE
WEST VIRGINIA WRN SLOPES...BUT ANY SPILL OVER SHOULD REMAIN NORTH OF
THE BLACKSBURG FCST AREA IN FAR NRN VA...UNLESS THIS BEGINS TO TAKE
A MORE SOUTHERN TRACK WHICH DOES NOT APPEAR LIKELY GIVEN LARGE SCALE
BROAD TROUGH POSITION...AMPLIFICATION NOT FAVORED.
&&
.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
THE UPPER LEVELS WILL REMAIN IN A MEAN WEST COAST RIDGE/EAST COAST
TROUGH PATTERN THROUGH MOST OF THE LONG RANGE PERIOD. SO CONFIDENCE
IS FAIRLY HIGH THAT TEMPERATURES WILL BE OVERALL COOLER THAN NORMAL
FROM SATURDAY THROUGH MONDAY. HOWEVER...SHORT WAVE TROUGHS IN
THIS PATTERN WILL BE PROGRESSIVE...WITH NO APPARENT STRONG SURGES
OF ARCTIC AIR INTO THE REGION EITHER.
NEXT SHORT WAVE MOVG THRU THE EAST COAST TROUGH IS FURTHER
NORTH...ACROSS THE GREAT LAKES. THIS WAVE BRINGS A WEAK COLD FRONT
INTO THE FCST AREA BY SATURDAY AFTERNOON. THINK THERE WILL BE ENOUGH
INCREASE IN CLOUDS AHEAD OF THE WEAK COLD FRONT FRIDAY NIGHT TO KEEP
LOWS FROM DROPPING TOO MUCH...SO HAVE KEPT THEM RANGING THROUGH THE
20S. WEST TO SOUTHWEST FLOW AHEAD OF THE FRONT SATURDAY BRINGS SOME
WARMER AIR INTO THE REGION...MAKING SATURDAY THE WARMEST DAY OF THE
LONG RANGE FCST. HIGHS WILL LIKELY GET INTO THE LOWER 50S IN THE
PIEDMONT SATURDAY...UNLESS THE FRONT IS QUICKER THAN CURRENTLY FCST.
ANOTHER ROUND OF COLD ADVECTION BEGINS SATURDAY NIGHT...AND
CONTINUES THROUGH SUNDAY. AT THIS POINT...THE TRAJECTORIES DO NOT
LOOK FAVORABLE FOR UPSLOPE SNOW SHOWERS...SO HAVE KEPT POPS LOW CHC
ON WESTERN SLOPES FOR SNOW SHOWERS. BY SUNDAY NIGHT...THE FLOW IS
ALREADY BACKING TO THE WEST AND ANY UPSLOPE SNOW SHOWERS IN THE MTNS
SHOULD END. COLD HIGH PRESSURE WILL BE BUILDING INTO THE REGION
MONDAY...BUT AT THIS POINT...THIS IS WHERE THE LONGER RANGE MODELS
DIVERGE QUITE A BIT...WITH THE OPERATIONAL ECMWF DROPPING
SIGNIFICANT ENERGY INTO THE SWRN U.S. AND DEVELOPING AN OVERRUNNING
PATTERN OVER OUR FCST AREA...WHILE THE GFS SPLITS THE ENERGY IN THE
SWRN U.S. FROM THE UPPER FLOW AND KEEPS A DEEPER EAST COAST TROUGH
WHICH WOULD KEEP OUR AREA COLD BUT DRY. FOR NOW...HAVE JUST
INCREASED CLOUD COVER MONDAY...AND KEPT TEMPS COOLER THAN GUIDANCE.
IF THE TREND IN THE ECMWF IS RIGHT...WE COULD SEE PRECIP DEVELOPING
OVER THE AREA MONDAY NIGHT OR TUESDAY OF NEXT WEEK.
&&
.AVIATION /09Z TUESDAY THROUGH SATURDAY/...
MID DECK WILL CONTINUE TO LINGER OVER THE WRN FORECAST AREA
AFFECTING BLF/LWB/ROA. THIS MID DECK SHOULD PREVENT FOG FROM
FORMING SO REMOVED FOG FROM THE TAFS.
THE MAIN AVIATION IMPACT COMES LATER TUESDAY NIGHT AND INTO
WEDNESDAY AS STORM DEVELOPING OVER WRN GULF OF MEXICO SENDS
MOISTURE THIS WAY BY LATE THIS AFTN...WITH LOWERING CIGS. DO NOT
SEE ANY SUB VFR CIGS UNTIL AFTER THIS TAF PERIOD...BUT LOOK FOR
LIGHT RAIN OR SNOW ARRIVING TUESDAY EVENING.
BEYOND THIS TAF PERIOD...THE MAIN BULK OF THE STORM WILL BE
WEDNESDAY AS THE UPPER SYSTEM MOVES ACROSS WITH A WINTRY MIX
CHANGING TO SNOW. THIS SHOULD RESULT IN WIDESPREAD IFR TO LIFR
RESTRICTIONS. MODEL FORECASTS CONTINUE TO SUGGEST THAT THE STORM
WILL LIKELY HAVE A SIGNIFICANT IMPACT TO AIR TRAVEL ACROSS A LARGE
AREA...ENCOMPASSING AIRPORTS FROM THE SOUTHERN APPALACHIAN
MOUNTAINS NORTH AND EAST THROUGH THE MID ATLANTIC INTO NEW
ENGLAND.
UPSLOPE NORTHWESTERLY FLOW BEHIND THE SYSTEM WILL MAINTAIN MVFR TO
POSSIBLY IFR FLIGHT RESTRICTIONS WEST OF THE BLUE RIDGE WEDNESDAY
NIGHT...LIKELY CONTINUING INTO SATURDAY. DOWNSLOPING WINDS EAST
OF THE BLUE RIDGE SHOULD ALLOW SKIES TO CLEAR ALONG WITH A RETURN
TO VFR WEATHER WEDNESDAY NIGHT INTO SATURDAY.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT FOR VAZ007-009>020.
WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE
WEDNESDAY NIGHT FOR VAZ022>024-034-035.
NC...WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT FOR NCZ001-002-018.
WV...WINTER STORM WATCH FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT FOR WVZ042>045.
&&
SYNOPSIS...JH/WERT/WP
NEAR TERM...JH
SHORT TERM...SK
LONG TERM...JJ
AVIATION...WERT/WPHazardous weather outlook, Jan 25, 4:25 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 425 AM EST TUE JAN 25 2011 NCZ001-002-018-VAZ007-009>020-WVZ042>045-260930- ASHE-ALLEGHANY NC-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI- MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-MERCER- SUMMERS-MONROE-GREENBRIER- 425 AM EST TUE JAN 25 2011 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A LIGHT WINTRY MIX OF SNOW...SLEET AND PERHAPS SOME FREEZING RAIN COULD OCCUR LATER TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ022>024-034-035-260930- ROANOKE-BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST- 425 AM EST TUE JAN 25 2011 ...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. A LIGHT WINTRY MIX OF SNOW...SLEET AND PERHAPS SOME FREEZING RAIN COULD OCCUR LATER TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ003>006-019-020-VAZ032-033-043>047-058-059-260930- SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 425 AM EST TUE JAN 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A WINTER STORM MAY IMPACT THE REGION WEDNESDAY AFTERNOON WITH RAIN MIXING WITH OR CHANGING TO WET SNOW. SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE BY LATE WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 25, 3:31 PM EST | Winter Storm Warning | RNK | Alleghany, Amherst, Appomattox, Bath, Bedford, Bland and 24 more | 29 hr |
| Jan 25, 3:31 PM EST | Winter Weather Advisory | RNK | Charlotte, Halifax, Henry, Patrick, Pittsylvania, City of Danville and 1 more | 29 hr |
Nearby
Winter Storm Watches in Virginia, 2011Winter Storm Watches in West Virginia, 2011Winter Storm Watches in North Carolina, 2011Every winter storm watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.